Alert archive / Florida / Tornado Warnings in 2005

Tornado Warning 8, NWS EYW

August 25, 2005

NWS EYW issued this tornado warning at Aug 25, 2005, 5:21 PM EDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2005, 5:21 PM EDT (21:21 UTC)
Expired
Aug 25, 2005, 5:45 PM EDT
In force
24 min
Issued by
NWS EYW
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS EYW wrote its last area forecast discussion before this tornado warning went out at Aug 25, 11:05 AM EDT, 6 hours 16 minutes earlier.

Area forecast discussion, Aug 25, 11:05 AM EDT, 6 hours 16 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1105 AM EDT THU AUG 25 2005

.DISCUSSION...
.OBSERVATIONS/TRENDS...
AT 1100 AM EDT...TROPICAL STORM KATRINA WAS CENTERED NEAR
26.2N/79.3W...OR ABOUT 85 MILES NORTHEAST OF OCEAN REEF...150 MILES
NORTHEAST OF MARATHON...OR 190 MILES NORTHEAST OF KEY WEST. KATRINA
WAS MOVING WEST AT ABOUT 6 MPH...AND WILL LIKELY MAKE LANDFALL LATER
TONIGHT OR EARLY FRIDAY ALONG THE GOLD COAST OF SOUTHEAST FLORIDA.
SATELLITE AND RADAR TRENDS OVER THE LAST SEVERAL HOURS SHOW A SLOWLY
STRENGTHENING TROPICAL CYCLONE WITH IMPROVED BANDING AND DEEP
CONVECTION. AN EXTENSION OF THE PRIMARY SPIRAL RAINBAND CURVES
SOUTHWEST-WEST OVER THE STRAITS OF FLORIDA TO JUST SOUTH OF THE DRY
TORTUGAS. ISOLATED THUNDERSTORMS HAVE BEEN PRESENT WITHIN THIS
CONVECTIVE BAND.

CYCLONIC SURFACE WIND FLOW HAS SET UP ACROSS THE SERVICE AREA...WITH
WINDS RANGING FROM WEST 15-20KT ADJACENT TO THE UPPER KEYS TO NORTH
10KT AT THE DRY TORTUGAS. CURRENT AIR TEMPERATURES ARE NEAR 90F IN
THE LOWER KEYS AND IN THE MID-80S IN THE UPPER KEYS WHERE THERE IS
MORE CLOUD COVER. DEWPOINTS ARE STEADY IN THE MID-70S.

.AFTERNOON FORECASTS...
CURRENT FORECASTS ARE ON TRACK. WINDS WILL FRESHEN THIS AFTERNOON AS
TROPICAL STORM KATRINA MOVES CLOSER TO SOUTH FLORIDA. SUSTAINED
WINDS WILL LIKELY BE NEAR 20KT ADJACENT TO MIDDLE AND UPPER KEYS BY
LATE AFTERNOON...WITH 15-20KT OVER THE REST OF THE SERVICE AREA.
SHOWER AND THUNDERSTORM COVERAGE SHOULD SLOWLY INCREASE THROUGH THE
AFTERNOON. CELLS WILL BE MOVING IN FROM THE NORTHWEST OR WEST...AND
INCREASING IN FORWARD SPEED THROUGH LATE AFTERNOON.

&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL PROBABLY DEVELOP ADJACENT TO
MIDDLE AND UPPER KEYS BY LATE AFTERNOON...WITH 20-30KT TONIGHT.
WINDS WILL FRESHEN TO 15-20KT OVER WATERS ADJACENT TO LOWER KEYS AND
DRY TORTUGAS BY LATE AFTERNOON. SEAS WILL GRADUALLY BUILD OVER THE
ENTIRE SERVICE AREA. GUSTS TO TROPICAL STORM FORCE ARE POSSIBLE IN
THUNDERSTORMS AND STRONG SQUALLS...ESPECIALLY NEAR THE MIDDLE AND
UPPER KEYS.

&&
.AVIATION...
CONDITIONS ALONG THE LAND PORTION OF THE MIAMI TO KEY WEST AIR ROUTE
WILL DETERIORATE THIS MORNING INTO TONIGHT FROM EAST TO WEST AS
KATRINA APPROACHED THE SOUTHEAST FLORIDA COASTLINE. NUMEROUS
MVFR/IFR SHOWERS AND SQUALLS ASSOCIATED WITH THE STORM WILL MOVE
SOUTH WITH SURFACE WIND GUSTS INCREASING TO 50 KNOTS AND HIGHER.
CONDITIONS OVER THE WATER PORTION OF THE AIR ROUTE WILL DETERIORATE
AFTER 00Z TONIGHT. VFR CONDITIONS ARE EXPECTED AT THE KEYS ISLAND
TERMINALS FOR TODAY...WITH WIDELY SCATTERED MVFR AND ISOLATED IFR
THUNDERSTORMS BECOMING MORE NUMEROUS TONIGHT WITH SURFACE GUSTS TO
35 KNOTS IN HEAVIER SHOWERS AND PASSING SQUALLS.

CONVECTIVE SIGMET 20E IN EFFECT UNTIL 1445Z FOR MOST OF THE AIR
ROUTE DUE TO SEVERE THUNDERSTORMS WITH GUSTS OVER 50 KNOTS AND MAX
TOPS FL450. PILOTS SHOULD CHECK THE LATEST SIGMETS/AIRMETS AND
METARS WHEN PLANNING A FLIGHT. YOUR PIREPS WILL BE APPRECIATED.

.EQUIPMENT...
THE DRY TORTUGAS C-MAN PLATFORM BEGAN REPORTING AGAIN AROUND 02Z
LAST NIGHT. IT HAD BEEN DOWN SINCE HURRICANE CHARLEY IN AUGUST 2004.

&&
.EYW WATCHES/WARNINGS/ADVISORIES...
     TROPICAL STORM WATCH FLZ076-077-GMZ031-033-052-053-072-073.

K. KASPER
S. DAIDA
D. FELTGEN
H. MCCALL
Hazardous weather outlook, Aug 25, 6:00 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT THU AUG 25 2005

FLZ076>078-GMZ031>033-052>054-072>075-261000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
600 AM EDT THU AUG 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE FLORIDA
KEYS AND ADJACENT COASTAL WATERS.

A TROPICAL STORM WATCH IS IN EFFECT FROM THE WEST END OF THE 7 MILE
BRIDGE NORTHWARD...INCLUDING THE ADJACENT ATLANTIC WATERS EXTENDING
OUT TO 60 NM AND THE FLORIDA BAY. IN ADDITION...A TROPICAL STORM
WATCH IS IN EFFECT FOR THE GULF WATERS FROM EAST CAPE SABLE TO
CHOKOLOSKEE 20 TO 60 NM OUT.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM FORCE WIND GUSTS ARE POSSIBLE OVER THE UPPER AND
MIDDLE KEYS...AND THE ADJACENT FLORIDA BAY AND ATLANTIC WATERS SOUTH
OF THE UPPER AND MIDDLE KEYS...MAINLY TONIGHT. SMALL CRAFT ADVISORY
CONDITIONS ARE LIKELY IN THE REMAINDER OF THE WATERS SURROUNDING THE
KEYS BY TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR IN THE OUTER RAINBANDS OF
TROPICAL STORM KATRINA TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM
HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES...AND GUSTY WINDS
OF TROPICAL STORM FORCE STRENGTH. IN ADDITION...WATERSPOUTS AND
TORNADOES MAY OCCUR WITH THESE OUTER RAINBANDS.

REFER TO THE LATEST HURRICANE LOCAL STATEMENT FOR ADDITIONAL DETAILS
ON TROPICAL STORM KATRINA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TROPICAL STORM FORCE WIND GUSTS WILL REMAIN POSSIBLE OVER THE UPPER
AND MIDDLE KEYS...AND THE ADJACENT FLORIDA BAY AND ATLANTIC WATERS
SOUTH OF THE UPPER AND MIDDLE KEYS FRIDAY. WITH THE PRESENT FORECAST
TRACK AND EXPECTED STRENGTH INTENSIFICATION OF TROPICAL STORM
KATRINA...TROPICAL STORM FORCE WINDS MAY BEGIN TO OCCUR OVER THE
GULF WATERS WEST OF MAINLAND MONROE FRIDAY...AND PERSIST INTO
SATURDAY. OVER THE REST OF THE KEYS WATERS...SMALL CRAFT ADVISORY
CONDITIONS ARE LIKELY FRIDAY THROUGH AT LEAST SATURDAY.

SCATTERED THUNDERSTORMS WILL OCCUR IN THE OUTER RAINBANDS OF
TROPICAL STORM KATRINA FRIDAY THROUGH SATURDAY. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES...AND GUSTY WINDS OF TROPICAL STORM FORCE STRENGTH. IN
ADDITION...WATERSPOUTS AND TORNADOES MAY OCCUR WITH THESE OUTER
RAINBANDS.

OTHERWISE...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH
THE ENTIRE PERIOD. CLOUD TO SURFACE LIGHTNING STRIKES WILL REMAIN A
HAZARD DURING THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS EYW issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:01 PM EDTSpecial Marine WarningEYW59 min
Aug 24, 9:36 PM EDTSpecial Marine WarningEYW54 min
Aug 25, 7:52 AM EDTSpecial Marine WarningEYW25 min

Nearby

Tornado Warnings in Florida, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.